MAUDE Adverse Event Report: NUVERA MEDICAL NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR

NUVERA MEDICAL NUVISION ICE CATHETER, 10F; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG10593
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to biosense webster (bwi) for evaluation.A visual inspection and functional tests of the returned device were performed following bwi procedures.Visual analysis revealed a breakage at the tip and crack of the adhesive inside with reddish and internal parts exposed.The device was connected to an ultrasound console, and the error ¿4dice probe in connector 0 not accepted by system¿ appeared on the system.Due to this error, electrical probing at the receptacle was performed on the power, communication, and digital lines.No readings were found on digital line reset and on the cw 7 line when the device was deflected.These open lines could result in the failure mode observed.A manufacturing record evaluation was performed for the finished device lot number and no internal action was found during the review.The visualization issue reported by the customer was confirmed.The potential cause of the open circuit could not be determined.The instructions for use contain (ifu) the following recommendations: do not disconnect the catheter nor the cable from the ge ultrasound system while scanning.If necessary, it is recommended to disconnect the system connector of the cable from the system in the freeze mode.The damage observed at the tip is unrelated to the issue reported by the customer.The potential cause of the tip damage could be related to the handling of the device after the procedure or during the shipping process; however, this cannot be conclusively determined.The reddish material observed could be related to handling of the device during the procedure; however, this cannot be conclusively determined.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a nuvision ice catheter for which biosense webster¿s product analysis lab (pal) identified a breakage at the tip.Initially, it was reported that the catheter started flickering and "strobing" with bright lines across the sector on the e95 ultrasound machine.The reporter tried reseating the catheter from the base with no resolution.They also tried connecting the catheter to all three ports on the ultrasound machine with no resolution.They then switched the catheter to an acunav catheter to continue the procedure.Replacement catheter requested.No adverse patient consequence was reported.It was also reported that this was a patent foramen ovale (pfo) closure procedure with abbott's amplatzer¿ occluders.The visualization issue was assessed as non mdr reportable.The potential risk that it could cause or contribute to a serious injury or death to the operator or patient was remote.The biosense webster, inc.Product analysis lab received the device and per the evaluation completion on 24-jul-2024, there was a breakage at the tip and crack of the adhesive inside with reddish and internal parts exposed.The breakage at the tip was assessed as mdr reportable.The awareness date for this reportable lab finding was 24-jul-2024.

Brand Name
NUVISION ICE CATHETER, 10F
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
NUVERA MEDICAL
140 knowles drive los gatos
los gatos CA 95032
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20031471
Report Number3016516752-2024-00010
Device Sequence Number6508314
Product Code OBJ
UDI-Device Identifier00860005688104
UDI-Public(01)00860005688104(11)240209(17)250208(10)31242262L
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Catalogue NumberFG10593
Device Lot Number31242262L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT AMPLATZER¿ OCCLUDERS
Patient SexUnknown